Acquired Bartter-like syndrome association with netilmicin therapy in an extremely low birth weight infant


SANDAL G. , Akbay S., Ozen M.

RENAL FAILURE, vol.36, no.1, pp.123-125, 2014 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 36 Issue: 1
  • Publication Date: 2014
  • Doi Number: 10.3109/0886022x.2013.832861
  • Title of Journal : RENAL FAILURE
  • Page Numbers: pp.123-125

Abstract

Aminoglycosides are commonly used antibiotics with excellent renal parenchymal penetration. Their clinical effectiveness is counter balanced with the risk of renal toxicity, which develops in a dose-dependent fashion. Aminoglycoside-induced renal tubular dysfunction could result in diffuse damage or manifest as a Fanconi-like syndrome, Bartter-like syndrome (BLS), or distal renal tubular acidosis. 1-4 Although tubulopathy associated with amikacin and gentamicin was reported in adults and rarely children, to the best of our knowledge, netilmicin-associated BLS neither in adults nor in children has been reported in the literature. We here report a 30-week, 770 g male preterm infant who developed BLS just after netilmicin treatment for neonatal sepsis and recovered 6 weeks after the drug cessation.